Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 17, 2013, 1:37 PM CDT for 4 counties in Texas. It took effect at May 17, 2013, 9:00 PM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2013, 1:37 PM CDT (18:37 UTC)
- In effect from
- May 17, 2013, 9:00 PM CDT
- Expired
- May 19, 2013, 2:23 AM CDT
- In force
- 29 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sulphur River near Talco (TLCT2).
- Action stage
- 19.5 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 27.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 17, 11:47 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 17, 11:47 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CDT FRI MAY 17 2013 .DISCUSSION... HAVE MADE ADJUSTMENTS TO THE GRIDDED DATA FOR THIS AFTERNOON AND INTO THE DAY TOMORROW. CLOUD COVER OVER MUCH OF THE AREA TODAY WILL DECREASE SOME DURING THE AFTERNOON ALLOWING FOR HEATING. HIGH PRECIPITABLE WATER VALUES NEAR ONE TO ONE AND ONE HALF INCHES OVER THE FOUR STATE REGION WILL ALLOW FOR LOCALLY HEAVY RAINFALL WHERE THUNDERSTORMS DEVELOP. THE AREA WILL BE UNDER A NORTHWEST FLOW PATTERN ON THE FRONT SIDE OF UPPER RIDGE INTO TEXAS AND BACK SIDE OF UPPER TROUGH TO THE EAST OF THE AREA. DISTURBANCES SPREADING IN THE FLOW ALOFT ALONG WITH HIGH INSTABILITIES AND DAYTIME HEATING COULD INCREASE RAIN CHANCES INTO THE AFTERNOON. LOW CLOUDS WILL SPREAD OVER THE AREA OVERNIGHT WITH SOUTHERLY FLOW OFF THE GULF OF MEXICO. /06/ && .AVIATION... WIDESPREAD MVFR AND IFR CEILINGS THIS FRIDAY MORNING TO SLOWLY LIFT TO VFR CEILINGS BY LATE THIS FRIDAY AFTERNOON WITH DAYTIME HEATING. SINCE DEEP MOISTURE WILL BE SLOW TO SCOUR OUT THROUGH SATURDAY...EXPECT A REPEAT PERFORMANCE OF WIDESPREAD MVFR AND EVEN SCT IFR CEILINGS DURING SATURDAY NEAR AFTER SUNRISE. /VIII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 87 70 88 69 88 / 20 10 10 10 10 MLU 85 69 87 67 88 / 30 20 10 10 10 DEQ 83 67 87 65 88 / 30 20 10 10 10 TXK 84 69 88 69 88 / 20 10 10 10 10 ELD 85 68 87 67 89 / 30 20 10 10 10 TYR 87 70 88 69 89 / 30 10 10 10 10 GGG 87 69 89 70 88 / 30 10 10 10 10 LFK 89 70 90 69 89 / 30 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/08
Hazardous weather outlook, May 17, 12:20 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1220 PM CDT FRI MAY 17 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1220 PM CDT FRI MAY 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PARTS OF THE FOUR STATE REGION. DUE TO THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE AND INSTABILITY IN PLACE...THUNDERSTORMS THAT DO MANAGE TO DEVELOP...WILL BE CAPABLE OF BECOMING STRONG AND PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS. A CAPPING INVERSION IN PLACE WILL LIMIT DEVELOPMENT...BUT THOSE THAT BREAK THE CAP COULD PRODUCE STRONG WINDS...LARGE HAIL...AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED NEXT WEEK...MAINLY ON TUESDAY AND WEDNESDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... DUE TO THE EXTREMELY ISOLATED NATURE OF ANY POSSIBLE SEVERE WEATHER TODAY...THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:26 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 64 min |
| May 16, 7:49 PM CDT | Tornado Warning | SHV | Union | 56 min |
| May 16, 8:28 PM CDT | Severe Thunderstorm Warning | SHV | Union | 62 min |
| May 17, 4:06 PM CDT | Severe Thunderstorm Warning | SHV | Union | 39 min |
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.